Hail, Gage
- When
- May 29, 10:20 PM CST
- Where
- Gage County, Cortland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.500, -96.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 29, 1:20 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON MAY 29 2006 .DISCUSSION... THE MAIN FORECAST ISSUES WILL BE CONVECTION OVER THE NEXT COUPLE OF DAYS AS A COLD FRONT STALLS ACROSS THE CENTRAL PLAINS. IN THE SHORT TERM...THE AFOREMENTIONED FRONT WAS ACROSS NORTHWEST IOWA...PAST KTQE AND KFET...BUT STILL WEST OF KLNK AND KBIE. THE CAP IS ALL BUT GONE ACROSS THE AREA WITH STORMS NOW BEGINNING TO FIRE ALONG THE FRONTAL BOUNDARY NORTHEAST OF OMAHA. EXPECT THIS WILL BE THE CASE THROUGH THE REMAINDER OF THE EVENING WITH CONVECTION DEVELOPING ALONG THE FRONT SOUTHWARD INTO KANSAS. THERE HAVE BEEN NO INDICATIONS YET FROM SPC THAT A WATCH MAY BE ISSUED...BUT FEEL THAT WILL CERTAINLY BE LIKELY WITHIN THE NEXT 2 TO 3 HOURS. THE MAIN THREATS CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS WITH ABOUT 30 DEGREES DIFFERENCE IN THETA E FROM THE SURFACE TO H70. MID LEVEL LAPSE RATES ARE ALREADY STEEP ON THE ORDER OF 8 TO 9 DEGREES PER KM AND LOW LEVEL LAPSE RATES WILL STEEPEN TO MATCH BY EARLY EVENING. THE BEST THREAT STILL APPEARS TO BE ACROSS WESTERN IOWA AND SOUTHEAST NEBRASKA...ALONG AND AHEAD OF A LINE FROM BEATRICE TO ONAWA IOWA. STORMS WILL BE SOMEWHAT SLOW MOVERS...TO THE NORTHEAST AT ABOUT 20 MPH...THUS AREAS OF HEAVY RAIN WILL BE POSSIBLE WHERE THE STORMS DO FIRE. THE FRONTAL BOUNDARY REALLY DOESN/T MOVE MUCH OVERNIGHT...THUS THE SAME GENERAL AREA CAN EXPECT TO SEE ADDITIONAL ACTIVITY DEVELOPING ALONG THE FRONT...ALTHOUGH THE HEAVIEST WILL LIKELY BE FURTHER SOUTH ACROSS KANSAS WHERE THE H85 CONVERGENCE IS THE BEST. FOR TUESDAY... THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING WHERE TO PLACE THE FRONT WITH THE NAM KEEPING THE FRONT FURTHER NORTH AND THE GFS ALLOWING THE FRONT TO SAG SOUTH. GIVEN THE CONVECTION ALONG THE FRONT...ONE WOULD THINK IT MAY SAG SOUTH...BUT GIVEN THE LACK OF FORCING ALOFT WITH THE FRONT PARALLEL TO THE UPPER FLOW...IT MAY NOT MOVE MUCH. THUS...THERE IS IS SOMEWHAT OF A LACK OF CONFIDENCE IN THE PRECIPITATION FORECAST BEYOND TONIGHT AS THE ULTIMATE LOCATION OF THE FRONT WILL DEPEND ON THE CONVECTION. FOR NOW...FEEL THAT THE NAM MAY BE THE BETTER SOLUTION...KEEPING THE FRONTAL BOUNDARY FURTHER NORTH...WITH REDEVELOPMENT ALONG THE BOUNDARY TOMORROW AND TOMORROW NIGHT. THIS WOULD BE IN LINE WITH WEAK IMPULSES EJECTING OUT OF THE MEAN WEST SOUTHWEST FLOW. FOR WEDNESDAY...DUE TO THE UNCERTAINTY OF HOW FAR NORTH THE FRONTAL BOUNDARY WILL REMAIN...THERE STILL APPEARS TO BE AT LEAST A CHANCE OF THUNDERSTORMS ALTHOUGH THIS SHOULD BE THE LAST HURRAH. THERE IS A SUBTLE WAVE THAT MOVE THROUGH THE PLAINS AND SHOULD PUSH THE FRONT EAST AND SOUTH LEAVING BEHIND HIGH PRESSURE FOR THE REMAINDER OF THE WEEK. FOR THE EXTENDED FORECAST...WEAK RIDGING WILL SET UP ACROSS THE ROCKIES WHICH WILL EVENTUALLY SLIDE EAST ON THE PLAINS. THERE SEEMS TO BE SOME KIND OF SHORT WAVE THAT WILL RIDE AND FLATTEN THE RIDGE FRIDAY NIGHT THROUGH SATURDAY. THIS COULD PRODUCE AN ISOLATED THUNDERSTORM THAT PERIOD...BUT CONFIDENCE LEVEL NOT HIGH ENOUGH AT THIS TIME. THE OPERATIONAL GFS SUGGEST YET ANOTHER IMPULSE MOVES THROUGH THE ZONAL FLOW ON SUNDAY AND BEGINS TO EJECT EAST SOUTHEAST THROUGH THE MISSISSIPPI RIVER VALLEY. HOWEVER...ENSEMBLE MEAN AND THE ECMWF DO NOT SHOW NEARLY AS MUCH AMPLIFICATION OF THE SHORT WAVE AND KEEP MORE OF A MEAN RIDGE ACROSS THE PLAINS. GIVEN THE UNCERTAINTY...WILL FOLLOW THIS ROUTE WITH THE CAVEAT THAT THERE COULD BE ISOLATED THUNDERSTORMS AGAIN SATURDAY NIGHT INTO SUNDAY IF THE OPERATIONAL MODELS PAN OUT. TEMPERATURES OVER THE NEXT SEVEN DAYS SHOULD BE NEAR NORMAL FOR THIS TIME OF YEAR WITH NO WIDE SWINGS EITHER WAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 457 PM CDT MON MAY 29 2006 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>052-065-066-078- 301100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-LANCASTER-MADISON-MONONA IA-PIERCE-PLATTE-SALINE- SAUNDERS-SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WEST-CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...GENERALLY NORTHWEST OF A LINE FROM MISSOURI VALLEY TO FAIRBURY. HOWEVER... SEVERE WEATHER IS NOT EXPECTED. NON-SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. IAZ056-069-079-080-090-091-NEZ053-067-068-088>093-301100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SARPY-SHELBY IA- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...GENERALLY SOUTHEAST OF A LINE FROM MISSOURI VALLEY TO ABOUT FAIRBURY. HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. OTHERWISE...NON-SEVERE THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. A COLD FRONT EXTENDING FROM ABOUT WEST-CENTRAL IOWA TO CENTRAL KANSAS WILL STALL OUT OVERNIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA. WITH AMPLE MOISTURE IN PLACE AHEAD OF THE FRONT...PROLONGED PERIODS OF RAINFALL WILL BE POSSIBLE AS WELL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. DEE
The Omaha radar (KOAX), 95 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507947.